MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5091-150
Medical Device Problem Codes Collapse (1099); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of 105-5091-150, lotno:b553578 visual inspection/damage location details: no damages or irregularities were found with the echelon-10 micro catheter hub.The micro catheter distal section showed evidence of shaping.The micro catheter wall was found thinning and broken proximal to the marker band.The edge of the break exhibit signs of melting.The marker band and distal tip were found damaged.Testing/analysis: the echelon-10 micro catheter total length was measured to be ~155.5cm and the usable length was measured to be ~1 47.8cm, which is within specification (specification: total (ref) = 155cm, usable: 147cm ± 1.5cm).Conclusion: the customer report of ¿catheter crush¿ and ¿marker band damage¿ were confirmed.In addition, the coating was found damaged (melted), and the catheter wall was found thinning and broken near the marker band.It is possible these damages occurred due to improper tip shaping.Possible causes of improper shaping are due to, improper heat source (steam shaping required), holding the catheter tip too close to the heat source (1 inch), or due to holding the device against the heat source too long (approximately 10 seconds).As the shaping mandrel and heat source used in the event was not returned for analysis, any contribution of the shaping mandrel and heat source towards the coating damage could not be confirmed.It is also possible the customer report of crushing/ marker band damage occurred due to advancing the device against resistance.Other possible contributors are patient vessel tortuosity, catheter entrapment, or incompatible devices.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the echelon catheter was crushed.The patient was undergoing an aneurysm embolization.The accessed vessel was the femoral artery with a diameter of 6 mm.It was noted the patient's vessel tortuosity was moderate.It was reported that angiography showed that the aneurysm was a posterior communicating artery aneurysm, with a size of 6.2 x 4.8 x 4.1, multiple cysts, and double microcatheter embolization.Under the guidance of the guide wire, the microcatheter reached the predetermined position, and the qc-6-15 spring coil was used for forming hoop embolism.The double microcatheters were filled with qc-5 -10/qc-4-12/apb-3-8/apb-3-6, apb-2-6 spring coils in sequence.When using apb-1.5-4, it was found that the spring coil could not come out of the microcatheter.When the microcatheter was withdrawn, it was found that the mark at the tip end was broken.After replacing it with the same model, filled in 4 spring coils in sequence to complete the embolization.It was reported the catheter was crushed in the distal section.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Additional information received that the cause of the marker band damage/catheter crush was not determined.There was no resistance encountered when the apb-1.5-4 coil was used.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19586356
Report Number2029214-2024-01125
Device Sequence Number11591964
Product Code KRA
UDI-Device Identifier00847536005969
UDI-Public00847536005969
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2025
Device Model Number105-5091-150
Device Catalogue Number105-5091-150
Device Lot NumberB553578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Initial Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale